• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of, and finding treatments for, complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia, long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Messages
26
For the past several months I've seen a flare-up of insomnia, including great difficulty getting to sleep (sometimes not until the afternoon of the next day), irregular heartbeat, and nausea. Acidic foods, caffeine and spices all exacerbate it.

It seemed to trigger after being placed on quetiapine/seroquel, which also triggered sensitivities to two other therapies I take for insomnia, benadryl/diphenhydramine and 5-HTP. I've reduced dosages on all three, which makes it easier to fall asleep, but my quality of sleep has taken a hit.

When looking for commonalities, it appears all three are serotonin agonists and seroquel and benadryl both work on the histamine H1 receptor.

Any insight into resolving this completely or at least treating the GERD on an ongoing basis would be much appreciated.
 

Judee

Psalm 46:1-3
Messages
4,515
Location
Great Lakes
Another member and I have been discussing glutamine/gaba balance and how many of us may tip in the glutamine direction which can be exotoxic and cause insomnia. I just wonder if the medication is affecting that for you.

I found this study which said: "QTP increased extracellular levels of norepinephrine, dopamine, and glutamate without affecting serotonin or GABA levels..."

I don't understand all the wording in these studies unfortunately but just thought I'd mention it.

Here is another website where someone talks about balancing glutamine/gaba. Hope you can find something to help in your issue.
 
Messages
26
Another member and I have been discussing glutamine/gaba balance and how many of us may tip in the glutamine direction which can be exotoxic and cause insomnia. I just wonder if the medication is affecting that for you.

I found this study which said: "QTP increased extracellular levels of norepinephrine, dopamine, and glutamate without affecting serotonin or GABA levels..."

I don't understand all the wording in these studies unfortunately but just thought I'd mention it.

Here is another website where someone talks about balancing glutamine/gaba. Hope you can find something to help in your issue.

Could you link the website you mentioned? And do you have access to the study you quoted? Thank you!
 

Judee

Psalm 46:1-3
Messages
4,515
Location
Great Lakes
Could you link the website you mentioned?

I did link in the wording.

Click on "another website" or if you wanted to see the study, click on "this study." They are in blue but that probably is hard to read for some ME/CFS people. I know this disease does things to our eyes.

I link it that way sometimes because the url will be especially long or sometimes for Youtube videos because I don't want the whole video to take up so much room.

Let me know if you cannot see it though and I will put the full website address.
 

lenora

Senior Member
Messages
4,943
Apart from deleting the caffeine and other troublesome food from your diet, an old remedy that works for most people is to have the head of your bed raised. It doesn't involve taking anything and who knows, may work for your problem.

I haven't eaten after 4:30 p.m. or thereabouts for a number of years now. It alleviated a lot of my problems. I hope you'll consider trying this method. Yours Lenora.